Skip to Content

Did anyone using Spironolactone experience hair loss?

Question is Closed
Report Favorite

Answers (1)

14 Oct 2009

I haven't taken spironolactone myself but the link below has reviews/comments made by people who have used it. May be someone has commented with that regards.

Actually one comment was that spironolactone had slowed down the hair loss.

Hair loss is not a known side effect of spironolactone either.

Votes: +0
narrie 21 Nov 2011

My father took spirolactone for just six days for bronchitis before experiencing severe reactions to it. He has lost his use of his legs (he was an active man for his age). He is tired, ean a fever, got confused had a sore throat and mouth and was swollen . One of the minor symptoms was a totla lack of growth of hair and hair loss on his head. He is now in hospital . They say he has 50% chance of recovery. I had to fight to get him treated.

These side effects are not being told to people when taking this drug. I couldnt find it anywhere until I started reading in depth and looking across the internet- then you will find it. I cannot tell you if it is permanent. In my opinion this drug is a menace.

pnthrses77 17 Feb 2012

I started losing my hair after about a month into taking spironolactone. I had blood tests done and a scalp biopsy taken to find answers on why I am losing 300-400 hair strands a day and results were female pattern hair loss. But I am not convinced this is the case, it doesn't run in my family and let me tell you my hair loss has not slowed down. I am going to stop taking the sprionolactone to see if this stops the hair loss. I will comment with any results.

angdebfio 10 Jun 2013

I have been on 50 mgs of Spironolactone 2x per day for almost three months for hormonal acne. I am a 48 year old woman.

I have not noticed any significant hair loss with this medication.

jennifromdablock 2 Oct 2013

I have been taking this medication for almost 2 months. I began @50 mg. It appeared my acne was including but my hair began to shed. I have thick hair so it wasn't noticeable other than on my bathroom floor.
A follow up visit resulted in an increase to 100mg. My hair is thinning in the front. I am experiencing numbness and tingling in my hands, increased heartbeat, lack of energy, loss of appetite, itching, blurred vision and lethargic.

jennifromdablock 2 Oct 2013

Typo... it appeared my acne was improving. ...

pnthrses77 2 Oct 2013

I did quit taking spironolactone and my hair loss stopped. I think it boils down to everyone has different side effects, sometimes opposite of what the general population experiences.

pnthrses77 2 Oct 2013

@ jennifrom... - you have worse side effects that seems scarier than your reason to take this drug. I think you should try something else!

jennifromdablock 2 Oct 2013

Yes I stopped taking it. I rather have acne at 41 years old than no hair. No bueno.

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Spironolactone - I was just prescribed this medication for acne, but I read one of the side effects?

... is excessive hair growth (facial?). I'm afraid to start this med. Has anyone had a problem with this? Thanks

1 answer 15 Dec 2009

Hair loss - would increasing my dose of spironolactone help my hair to grow back?

I too have exprienced hair loss, however it was due to heart medication. simultaneously I have also been taking 100mg of spironolactone for the HBP. ...

1 answer 9 May 2011

Has anyone experienced hair loss while taking Spironolactone?

I am 42 and have had acne on and off since the age of 13. I've taken EVERY medication with the exception of Accutane, but find that ...

7 answers 20 Jan 2013

Can Spironolactone kink hair?

I've been taking 50MG for several years. It is definitely helping everywhere on my head except my bangs have gotten very thin and it is kinking ...

0 answers 2 Jun 2015

Spironolactone - How much does spirolactane affect ones libido in a female?

I recently started this medication due to high levels of testosterone and chances of PCOS. No cysts on my ovaries but still high levels. So I'm ...

0 answers 24 Sep 2015